Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 44, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 8, 2023, 3:29 AM PDT. It took effect at Apr 8, 2023, 3:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2023, 3:29 AM PDT (10:29 UTC)
- In effect from
- Apr 8, 2023, 3:00 PM PDT
- Expired
- Apr 10, 2023, 12:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
190 WHUS76 KEKA 081029 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 329 AM PDT Sat Apr 8 2023 PZZ470-081830- /O.NEW.KEKA.SC.Y.0044.230408T2200Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 329 AM PDT Sat Apr 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT SUNDAY NIGHT... * WHAT...South winds 15 to 20 kt with gusts to 30 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM this afternoon to midnight Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
8 follow-up statements
655 WHUS76 KEKA 081525 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 825 AM PDT Sat Apr 8 2023 PZZ470-082330- /O.CON.KEKA.SC.Y.0044.230408T2200Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 825 AM PDT Sat Apr 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT SUNDAY NIGHT... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM this afternoon to midnight PDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
433 WHUS76 KEKA 082128 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 228 PM PDT Sat Apr 8 2023 PZZ470-090530- /O.CON.KEKA.SC.Y.0044.230408T2200Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 228 PM PDT Sat Apr 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY NIGHT... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight PDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
871 WHUS76 KEKA 090350 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 850 PM PDT Sat Apr 8 2023 PZZ450-091200- /O.EXB.KEKA.SC.Y.0044.230409T1600Z-230410T0400Z/ Pt St George to Cape Mendocino out 10 nm- 850 PM PDT Sat Apr 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-091200- /O.CON.KEKA.SC.Y.0044.000000T0000Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 850 PM PDT Sat Apr 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY NIGHT... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight PDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
601 WHUS76 KEKA 090850 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 150 AM PDT Sun Apr 9 2023 PZZ470-091700- /O.CON.KEKA.SC.Y.0044.000000T0000Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 150 AM PDT Sun Apr 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-091700- /O.CON.KEKA.SC.Y.0044.230409T1600Z-230410T0400Z/ Pt St George to Cape Mendocino out 10 nm- 150 AM PDT Sun Apr 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM this morning to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
000 WHUS76 KEKA 091509 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 809 AM PDT Sun Apr 9 2023 PZZ470-092315- /O.CON.KEKA.SC.Y.0044.000000T0000Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 809 AM PDT Sun Apr 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-092315- /O.CON.KEKA.SC.Y.0044.230409T1600Z-230410T0400Z/ Pt St George to Cape Mendocino out 10 nm- 809 AM PDT Sun Apr 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
239 WHUS76 KEKA 092150 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 250 PM PDT Sun Apr 9 2023 PZZ450-100400- /O.CON.KEKA.SC.Y.0044.000000T0000Z-230410T0400Z/ Pt St George to Cape Mendocino out 10 nm- 250 PM PDT Sun Apr 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...South winds 10 to 15 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-100600- /O.CON.KEKA.SC.Y.0044.000000T0000Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 250 PM PDT Sun Apr 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
172 WHUS76 KEKA 100355 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 PM PDT Sun Apr 9 2023 PZZ450-100500- /O.EXP.KEKA.SC.Y.0044.000000T0000Z-230410T0400Z/ Pt St George to Cape Mendocino out 10 nm- 855 PM PDT Sun Apr 9 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ470-100700- /O.CON.KEKA.SC.Y.0044.000000T0000Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 PM PDT Sun Apr 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
539 WHUS76 KEKA 100705 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1205 AM PDT Mon Apr 10 2023 PZZ470-100815- /O.EXP.KEKA.SC.Y.0044.000000T0000Z-230410T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1205 AM PDT Mon Apr 10 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 4:08 PM PDT, 11 hours 21 minutes earlier.
Area forecast discussion, Apr 7, 4:08 PM PDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 408 PM PDT Fri Apr 7 2023 .SYNOPSIS...Lingering light showers will dissipate this evening. Drier, milder airmass will move over the area for Easter weekend. The next round of light rain will arrive next Monday, mostly for Humboldt and Del Norte Counties. && .DISCUSSION...Scattered showers will continue to tapper off this afternoon and is expected to dissipate early in the evening. In the wake of the departing system, a weak ridging build over the area for Easter weekend. Drier, milder airmass will move over this weekend, though an approaching warm front on Saturday will remain overcast skies with mid to high clouds. 850 mb temperatures should increase into the +8C to +12C range by Sunday allowing a warming trend. Highs on Saturday will be in the high 50s along the coast, while low to mid 60s across the interior valleys. Highs on Sunday should be similar like Saturday for most of the northern portion of the area. Meanwhile, cloud cover will diminish for Mendocino and Lake counties allowing high temperatures in the mid 60s to low 70s. Another deep upper trough and associated frontal systems will move over the area early next week. This system looks both colder and drier than this past system with light showers in front of the rainfall amounts from a tenth to 1.5 inches of rain Monday, with the heaviest rain restricted to Del Norte County. Lighter amounts will be possible for Trinity and northern Mendocino counties. Mainly dry weather will remain for most of Mendocino and Lake counties. Cold air and clear skies associated with the system will most likely bring another round of freezing temperatures by next Tuesday night, though meager moisture transport at that point will limit the risk of any winter weather. && .AVIATION...Light rain showers are pulling away to the east this afternoon behind a shortwave trough. Ceilings lowered with the morning rainfall, but are lifting this afternoon from IFR to MVFR levels. MVFR to VFR ceilings will persist overnight, with a transition into VFR on Saturday. A front will near the coast on Saturday, but lower ceilings and precipitation will remain over the ocean. && .MARINE...Short period seas are continuing to subside today, with light, split wind flow behind a passing shortwave. A secondary trough and front will approach the coast overnight, and minor southerly winds will increase in response. Portions of the Northern Outer zone will see the highest gusts through Sunday, but Advisory level coverage is not expected. A NW swell will move in on Sunday, around 9 ft at 15 seconds. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 7, 2:29 PM PDT, 13 hours before
Hazardous Weather Outlook National Weather Service Eureka CA 229 PM PDT Fri Apr 7 2023 CAZ101>115-082130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 229 PM PDT Fri Apr 7 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.